Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 2, 2021, 3:20 PM CDT for Stone County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 3:20 PM CDT (20:20 UTC)
- Expired
- Jun 2, 2021, 4:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
County Stone County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2036 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
006
WWUS84 KMOB 022020
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
320 PM CDT Wed Jun 2 2021
MSZ075-078-079-022100-
Stone MS-Perry MS-George MS-
320 PM CDT Wed Jun 2 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
GEORGE...SOUTHEASTERN PERRY AND EASTERN STONE COUNTIES UNTIL 400 PM
CDT...
At 319 PM CDT, the strong thunderstorm was located 6 miles east of
Perkinston, or 8 miles southeast of Wiggins, moving northeast at 25
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3103 8896 3098 8878 3084 8868 3073 8887
3074 8888 3072 8889 3068 8897 3068 8911
3074 8918
TIME...MOT...LOC 2019Z 229DEG 23KT 3077 8903
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 2, 2:05 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 2, 2:05 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Mobile AL 205 PM CDT Wed Jun 2 2021 .AVIATION... 18Z issuance...VFR conditions generally persist through the period with lower ceilings/visibilities possible near thunderstorms this afternoon. Southerly flow continues with wind gusts up to 20kts possible this afternoon near the coast. Winds become light and variable overnight and another round of patchy fog is possible along the coast by early Thursday morning. 07/mb && .PREV DISCUSSION... /issued 1013 AM CDT Wed Jun 2 2021/ .NEAR TERM UPDATE...Forecast remains on track so far this morning. Showers persist generally west of the I-65 corridor at this hour. Expect an uptick in convection across the aforementioned area as we head in the afternoon hours as MLCAPE increases to nearly 2000 J/kg in a zone of deep moisture with PWATs of 1.8-2.0 inches. A few strong to marginally severe storms are possible with the potential for strong wind gusts and heavy rain. After modifying RAP soundings for the northwestern portion of our area, the wet microburst potential is solidly in the moderate category this afternoon. Rip current risk remains low for today. 07/mb .PREV DISCUSSION... /issued 707 AM CDT Wed Jun 2 2021/ NEAR TERM UPDATE...Areas of fog have developed across portions of the western FL panhandle and adjacent south central AL early this morning, with visibility locally reduced to 1/4 mile in the Milton, Crestview, Florala, Andalusia, Evergreen vicinity. Fog should gradually lift over the next couple of hours. Will maintain mention of fog in the forecast through around 8 AM. A zone of deeper moisture continues to extend across southeastern portions of LA/MS and into interior southwest AL early this morning, while shortwave perturbations embedded within southwest flow aloft is aiding in ascent across this region. Scattered to locally numerous rain showers continue to develop over western portions of our area with this pattern early this morning and the current POP configuration of 40-60% northwest of a Lucedale to Coffeeville line looks reasonable, though we may increase these a bit looking at the latest radar trends. We are still expecting scattered to numerous showers and thunderstorms to develop across southeast MS and southwest AL this afternoon as the atmosphere becomes increasingly unstable over this portion of the region underneath continued moist southwest flow aloft. As previously mentioned, a few strong to marginally severe storms with potential for localized strong wind gusts and locally heavy rainfall will be possible with the stronger cells that develop over our interior southeast MS/southwest AL counties this afternoon into early this evening as MLCAPE values increase to around 2000 J/KG along with modest deep layer shear and precipitable water values between 1.8 and 2 inches. /21 AVIATION... 12Z issuance...Localized LIFR to VLIFR ceilings and fog have developed across portions of the western FL panhandle and south central AL this morning and these conditions may persist for the next 1-2 hours before improving to VFR. Scattered to numerous SHRA and isolated TSRA with associated localized MVFR conditions will spread across southeast MS and interior southwest AL early this morning. The unsettled pattern continues over southeast MS and southwest AL into this afternoon/early evening with potential for additional scattered to numerous SHRA/TSRA, some with localized MVFR or lower conditions with heavy rain/reduced visibility and gusty winds. /21 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 2, 3:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
320 PM CDT Wed Jun 2 2021
MSZ075-078-079-022100-
Stone MS-Perry MS-George MS-
320 PM CDT Wed Jun 2 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
GEORGE...SOUTHEASTERN PERRY AND EASTERN STONE COUNTIES UNTIL 400 PM
CDT...
At 319 PM CDT, the strong thunderstorm was located 6 miles east of
Perkinston, or 8 miles southeast of Wiggins, moving northeast at 25
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3103 8896 3098 8878 3084 8868 3073 8887
3074 8888 3072 8889 3068 8897 3068 8911
3074 8918
TIME...MOT...LOC 2019Z 229DEG 23KT 3077 8903The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:54 PM CDT | Areal Flood Advisory | MOB | Perry, Stone | 3 hr |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.